Home Forums General Discussion Overall Weakness – Normal for Season?

This topic contains 6 replies, has 3 voices, and was last updated by  Dawn 5 years ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #307127
    Dawn
    Participant

    I finally decided to post as I’ve been coping with this for 3+ weeks now: weakness in my entire arms and legs. It is coupled with some swelling which is mildly visible externally, but definitely present and detectable internally. In California, we started into our winter-type weather and I’m wondering if that is what is causing this. My hands and shoulders feel like they are “on fire” in the wee hours of the morning and keep me off-and-on awake until I giveup and getup in the morning. Frustrating to think I’ll be gonig through the whole winter season this way as I am still the sole-support of the household and having to work (thankfully from home) fulltime for a small office in which timeoff is a luxury item.

    Have not changed up my regimen in diet/abx much from last change (in my progress thread), but with this new development and it’s challenges I am thinking to do one of the following:
    1 – up prednisone (REALLY do NOT want to do this)
    2 – upping Mino by 100 mg. in evenings on M, F ONLY (just started to do this as of yesterday)
    3 – adding a supplement or routine to help curb the impact of winter (open to suggestions here)

    Any pointers would be appreciated. Unfortunately, it seems that my Rheumy is really inclining towards MTX and I just really loathe making room for that in my whole-health/recovery regimen for all sorts of reasons.

    Best to all, and have certainly been enjoying the informative posts of late!
    Dawn

    DawnF

    #365889
    PhilC
    Participant

    Hi Dawn,

    Are you currently taking 400 mg of Plaquenil twice a day? And how long have you been taking Plaquenil?

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #365890
    Dawn
    Participant

    Phil, 400 mg. of Plaquenil – once a day, in the evening. I think it has been since early March, so about 9 mos.

    DawnF

    #365891
    PhilC
    Participant

    Hi Dawn,

    You should see your doctor about this. It could be a severe side effect of the Plaquenil.

    See:
    Fatal antimalarial-induced cardiomyopathy: report of 2 cases.
    Hydroxychloroquine-induced myopathy
    42-year-old man with discoid lupus and progressive weakness.
    Severe hydroxychloroquine myopathy.

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #365892
    Dawn
    Participant

    Phil, I can see the correlation, thank you very much for the input. I will do just that!
    Dawn 🙂

    DawnF

    #365893
    cavalier
    Participant

    for me taking plqaquenil for about 9 months i started to get alot of muscle tightness & joint pain, low back severe pain – I went off the P. and after a few days this started to lessen & went away. I was urged to restart the P. as I call it by my Rheum i waited a few months & then tried it again – I was fine for about 3 months or so & it started in again – I am not sure why but the muscle spasms in my legs & low back were intolerable it was a repeat only worse & sooner. I do have lyme but when i looked up it was one of the adverse signs.
    I would mention this to your doc as to me it certainly seems like something is going on – basically Phil’s advice is good.
    best –
    Jill Lyme

    #365894
    Dawn
    Participant

    Jill, I appreciate the experience details. Thank you for posting those!
    Dawn 😉

    DawnF

Viewing 7 posts - 1 through 7 (of 7 total)

You must be logged in to reply to this topic.